Page 2 of 3 FirstFirst 123 LastLast
Results 11 to 20 of 27

Thread: Striking Burning Pain

  1. #11
    Senior Member
    Join Date
    Jan 2009
    Location
    Baldwinsville, N.Y.
    Posts
    650
    Arndog,
    I felt great for the last three months. I had minor burning , throbing pain but always tolerated it. That is why I decreased slowly and got off of neurotin and lyrica. My mind was always fusy and my reaction time was slow. I was always tired and had a hard time working out. Since I have been off of it , I feel like a new person. Clear mind, energy and just feel great. My wife and I took a week break from the cold and when I came back to Pa. my pain started with a striking ,shocking heavy burn in my groin area. My back feels fine for as busted up as I was. I just can't figure what triggered it . Do you think it was a temperature shock to the body? I am a T-10 complete, do you think Baclofen 10mg. would help? I was on that the firest year of my injury but deleted it becuase of all the other meds. I can live with it during the day but the second I lay down I can't deal with it. I take the amitriptolyne 25mg at night but it doesn't knock me out. I take 500/500 hdyrocodone every four hours. then I take a bunch of vitamins and amino acids.
    I just see a lot of people taking this topomax. It must be doing something . I just thought I would try it and see what the results are. I appreciate your input.
    Best Regards,

  2. #12
    It may be just that it recurred when you withdrew from the neurontin and Lyrica - maybe it was helping some?

    Perhaps a lower dose would help you, without so much mental clouding. Or, of course, by all means try the Topomax - but I think it can have those side effects also.

    Best thing - try to find a good pain doc that will work with you, and try combinations of medications until they find a combo that works well for you, with minimal side effects.

  3. #13
    Senior Member
    Join Date
    Jan 2009
    Location
    Baldwinsville, N.Y.
    Posts
    650
    Dear Tam, I was at Magee in Philly and delt with a pain specialist there. They worked me up to 800 mg four times a day and 150 of the lyrica three times a day. I was also on Hydrocodone 10/325 four times a day. When I went on the testosterone patches I started feeling better and came off of all the drugs slowly. I was clean of them for three months. Maybe your right with a lower dose. I assume all these drugs are harmful, no matter what you take . It is probably a good idea to clean the body out once in a while even if it hurts for bit. I will take your advice too on seeing another pain specialist and see what he says. Thanks for the support.
    Best Regards,

  4. #14
    You're welcome. It takes a while for Lyrica/neurontin to become fully effective - so it makes some sense that it might take a while for the good effects to wear off.

    Sorry, 800mg per day of what medication? Neurontin? Not along with Lyrica I trust?

    Many people cannot tolerate high doses of those drugs - it might be that you'll find your "magic dose". I hope so.

    Honestly, I don't think the medications are necessarily harmful. If you're having intolerable side effects - absolutely. But if you tolerate the drugs ok, and they're helping - then they're not harmful.

    It's best, if you can, to keep pain controlled. The more out of control it gets - the more drugs it takes to "beat it back into submission". So if you find a combo that works, as far as I know, cut back to the minimum that works well for you - but not below that if you can help it.

    I hope you find your workable combo.

  5. #15
    joe - you wrote testosterone patch, don't you mean fentanyl patch?

  6. #16
    Testosterone replacement does come in patch forms as well.

  7. #17
    Senior Member
    Join Date
    Jan 2009
    Location
    Baldwinsville, N.Y.
    Posts
    650
    Dear Arndog,
    I have been on a clinical study with the Kessler Institute in New Jersey using Androderm Testosterone patches. Each patch contains 24.3 mg. of testosterone. I have been on it since June of 2009. I currently use two patches a day. I was monitored a few times the first six month , then I am checked and scanned a couple of times for the rest of the year. They monitor your body fat, lean tissue, water weight, etc. on a body index machine. They take a lot of blood to monitor all types of proteins, fat, cholestrol, PSA, liver enzymes etc. It is actually a great study. They monitor the heart, arteries anything you can think of that testosterone would change. I have seen posititive results in lean tissue, loss of fat , strength and endurance. It is a plus for any spinal cord person to be on it if they have low testosterone. Your levels start to dip anyway over the age of 40. I started feeling so well six months into it , that I started to decrease my medications. Then I really seen a difference in energy levels , moods etc. Being on 3200 mg of Neurotin a day plus the lyrica and hydrocodone it was hard to workout and feel good. I did use a heating pad last nite . I turned it on medium and slept on it. It did ease my pain a little. I even feel better this morning. Take care and have a great day!
    Best Regards,

  8. #18
    Senior Member
    Join Date
    Jan 2009
    Location
    Baldwinsville, N.Y.
    Posts
    650
    Dear Tam63,
    Yes, I was on 3200 mg of Neurotin a day plus the Lyrica 150 three times a day. They were giving me both together along with the 10/325 Hydrocodones as needed.

  9. #19
    That's interesting - I have not heard of neurontin and Lyrica being used together.

    Combined, that sounds like quite a bit to me - personally, I'd try just one of them to start (probably Lyrica) - and see how it goes.

    It's very hard, with a whole bunch of meds in the act, to tell what is helping, and what is causing side effects. When possible, I've found changing one thing at a time (new med, dropping a med) is best - that way you can tell if something changes - what did it. Or at least it's easier.

    Do be careful with the heating pad btw - most are not designed to have you lie on them. My husband did that and fell asleep - and I discovered the thing brown and sorta melted... I was not pleased...

  10. #20
    Senior Member
    Join Date
    Jan 2009
    Location
    Baldwinsville, N.Y.
    Posts
    650
    Tam,
    I appreciate the insight on the heating pad. I am being careful because I was burned once before and learned a good lesson.
    When I was at Magee rehab, they started me on the neurotin and then added lyrica. I was on it for almost two years together. It did manage the pain but I always had some. I even had four epidural injections the first couple of years but they did not help at all. Maybe it took a few months for all of the medicines to clean out and this is why I am getting pain again. Who knows. I don't have to much faith in the pain specialists in my area or my spinal cord doctors. They are great people but I believe they don't have the experience with neuropathic pain and just try on the next that might of worked on the patient before. It is kind of trial and error when it comes to this kind of pain. That is why I am so amazed at the different kind of meds all of us are on in this forum. I understand our injuries are all different but you would think there would be some type of universal drug like an asprin to take a headache away or thin the blood. thank you for your consideration. You are very right at only trying one drug at a time. I wonder how long it does take for the body to react to a single drug. One month or two? or just a week?

Similar Threads

  1. do you have a 'burning' pain...?
    By sankofa02 in forum Pain
    Replies: 18
    Last Post: 02-04-2009, 11:33 PM
  2. burning pain
    By chiquita1972 in forum Pain
    Replies: 17
    Last Post: 12-21-2008, 08:12 PM
  3. Intense Burning Pain
    By Shawn in forum Pain
    Replies: 8
    Last Post: 06-21-2006, 08:33 AM
  4. Burning Pain
    By mike in forum Pain
    Replies: 16
    Last Post: 08-04-2005, 04:40 PM
  5. Pressure and burning pain
    By Wise Young in forum Pain
    Replies: 13
    Last Post: 03-08-2005, 08:06 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •